Sign in to follow this  
Followers 0
AddyAddy90

Help- Please tell me I am not alone....

4 posts in this topic

Hello, 

This is my first post. I gave up Adderall as my New Years resolution. Previously I was prescribed up to 90mg a day of Adderall (60mg XR, 30mg IR) and I felt that I was spinning out of control on it and also had a lot of questions about the health of long term use. I have to say I am generally okay now, 31 days out, the initial withdrawal was horrific (1-2 weeks). However in the last week I have been experiencing severe insomnia and anxiety, very similar to when I was on Adderall, however I am not taking it at all. The anxiety is so bad it wakes me up in the middle of the night, usually around 1am and I can't sleep at all after that, I have the worst case of crippling anxiety. I don't want to mention this to my doctor because I know she would try to put me on anxiety meds and I really want to be off of meds all together and not just take meds to mask symptoms. Has anyone had any issues with this? Most posts I have found have been people stating their anxiety goes away when they stop using Adderall. Should I be concerned? Has anyone else had these symptoms? 

2 people like this

Share this post


Link to post
Share on other sites

I had very similar effects.. horrible anxiety around the month mark. I cancelled all plans and literally did not leave my bedroom for weeeks and weeks. i feel like its just a wave you have to ride. I wish i could tell you it got better for me but i am 10 days away from 3 months and I still have more bad days then good. I think this is normal though from reading this site? alot of people had a hard time in months 2-4. sucks. we are in this together though at least we got past that AWFUL first week

2 people like this

Share this post


Link to post
Share on other sites

Congratulations on stopping and making positive changes that the future you will be forever grateful for your Temporary sacrifice. The only comfort I can provide you with is that the anxiety you are feeling is very normal and I personally found it crippling. The initial withdrawal was bad the first 3 weeks. It physically leveled me. Months 1-4 was the beginning of the anxiety, anhedonia and depression. Months 4-8 took on an entirely new and different level of suffering. Everyone has different biology, brain chemistry, age and length of use.  Acute withdrawal and chronic PAWS (post acute withdrawal syndrome) varies a great deal from person to person. Mine has been particularly bad. It can be dealt with and you don’t have to use adderall no matter how bad it gets. I chalk it up to paying the tab for 15 years of use. Nothing worthwhile is ever easy. You will find the strength inside yourself to endure what needs to be done in order to free yourself from the chains of dependency on those pills.  This day was inevitable and their is no better time than now. You got this. My anxiety is slowly lifting at month 9. That’s some hope for me beachside I felt like I was permanently damaged. Hold on tight. 

4 people like this

Share this post


Link to post
Share on other sites

I had been on Adderall RX for 5 years but started binging and abusing over the past 7 months, sometimes taking over 100 a day and ending my day with numb lips and insomnia. Inevitably I would use my prescription in 2 weeks.  To than deal with a couple of weeks of hell. This self-destructive cycle became my new normal. In the last 6 months, I found myself lying to the doctor to get my hands on more Adderall and visiting different doctors to get more. This is unlikely behaviour of me and I feel ashamed of what the addiction took me to.  

I am only 30 and am exhausted, the last pill was on January 18th and I am done. I do not want to go through this hell again. 

Today I spoke with a psychiatrist and he is cutting me off its terrifying but I am proud of myself because it is the first time in 5 years I have truly come clean about abusing this drug. He prescribed me an antidepressant but I am having doubts about messing with my already stressed and anxious brain. 

Today I feel a tiny bit of peace in knowing I won't be able to run to the doctor to get more no matter how tough it gets. 

Constant panic attacks have been my normal since going through the withdraws, they often start as soon as its time to wake up or in the middle of the night, its frustrating and exhausting.

Smoking weed helps but makes me hungrier than I already am :(

Since quitting I have not been able to keep up with homework and stopped working, thankfully I enjoy lifting weights and have managed to lift, on a positive note I feel stronger at the gym it might be the extra food and sleep but lifting feels good. 

One day at a time, you are not alone.

 

 

3 people like this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0